Is Klonazepan a necessary evil?

Discussion in 'General Discussion' started by Folk, Apr 1, 2019.

  1. Folk

    Folk Well-Known Member

    I've been taking Klonazepna for the last 4 years or so. Started with 1mg and went up to arround 2-2.5mg (when I got there I noticed was increasing to much so I stopped and started going back and forth)

    Klonazepan did something nothing else did. Made me have way less nightmares (like a normal person I would say). and it always made me sleep well (I only used for sleeping, never for anxiety)

    But everyone twisted their noses when they heard I take it every day... Everyone (Drs. or non Drs.) So it's been a while since I want to stop it and my doctor (who doesn't know much about fibro or me/cfs) wants me to stop to and maybe change to ambien since "it's way less prejudicial"

    Ok. I decided to give it a try. 4days in I started having a looot of pain in my neck and back, which I wasn't experiencing even now I'm working out kinda hard (specially for someone like us). I'm actually in my best shape every since I got sick and no signal of damages.... So at first I didn't even related to Klonazepan but now, I finally did. I went from 20-25 drops (.1mg each) to 15 drops and 4 days after It started to hurt

    Wow I took 20 drops again just to check and my pain diminished A LOT! So unless I'm projecting... something's on here...

    Wonder if clonazepan was making my pain milder (since I've never been so well I would guess) or if the withdrawl is cruel enough to make me feel more pain and I'll have to power trhough.

    I just read that a lot of doctors like to use it to "proctect'' the brain in CFS/ME, but some are reluctant to do it.

    So throw anything you know at me please. @Cort if you can, give me some light, I think you might know a lot about it.
     
  2. Likaloha

    Likaloha Member

    I have taken clonazepan for many years for my really severe restless leg problem and it is the o my thing that helps it.. Otherwise I jerk and kick and am so uncomfortable and cannot sleep.. I know some docs are against it, but I need to sleep!
     
    CJB likes this.
  3. Remy

    Remy Administrator

    Withdrawal is known to be nasty from these kind of drugs. I would slow the taper down even further and hold each drop longer. But it is almost inevitable that there will be some negative symptoms along the way. I don’t personally think Ambien is any healthier though and am not sure I would go through all that for that reason.
     
    voner likes this.
  4. dejurgen

    dejurgen Active Member

    Now that indeed is a nasty drug. I only ever took a worse drug once. Wont even mention its name.

    Many of those people wouldn't survive a single year with your disease, so they are in no position to judge you.

    I was lucky it didn't do me that much good. Seizures improved a lot by doing gentle circulation exercises. Sleep got less bad (including those extreme over the top super intense and vivid 50 in a row nightmares) with getting up every time I woke up, walking a bit around, sitting on a chair and doing circulation and breathing exercises. I only slowly introduced this new regimen but it still was very harsh. Now I sleep better, wake up less and am in better general health.
    Consult a good Physical Therapist when doing so!

    At first that was horribly harsh as I end doing so for about five hours a night spread over about ten "sessions". Should have utterly broken me but it slowly improved my health. Harsh as it was, it was better then the alternative (trying to have a "good" night of sleep). I'll write on it in the "ME current improvement series".

    Writing it has had a severe delay, hope to get back on it soon but wont set a date on it yet.
     
  5. Zapped

    Zapped Well-Known Member

    @Folk I took KL for over 30 years. It was one of the early ‘must have drugs’ as proselytized by Dr. Paul Cheney. I casually tried to get off of it several times over the years, each time ultimately w/o success. It wasn’t a compelling need to quit so I’d just pick it back up. I had to reinstate it by dr. each time or the worst flu like PEM hit hard.

    Then I did it for real, determined in 2018, following the protocol of the Ashton Manual(see Benzo.org.uk.). I titrated down to ~.5mg kL after 8 months and made the switch over to Valium and continued titrating down over 4 months, then stopped ~ Dec 1, ‘18... . I became uncomfortable right away and couldn’t sleep w/o more Ambien.

    On Christmas Day I began a case of tremors - hands shaking and gut quivering. After a week or 2 of this hell I went back on Valium and began re-titrating down again from a high dose. About mid January the slight peripheral neuropathy flared in my nerves of my feet - nerve pain at an 8-9 level. It was so bad I was at the doctors’ office the next morning. I had to have pain killers... .

    That was 3 months ago. Now, I’m still on Valium and have gone on a hospital pain management protocol as well, taking Percocet and Methadone for pain (no drug abuse, no alcohol; just dr’s protocol). It’s unequivocal in my mind that this was the result of long term use of klonopin. The doctors believe it as well and they only pay lip service to CFS.

    I don’t know when all this additional pain and discomfort will end but I do wish I had followed the advice from the above website and manual and gone with the klonopin withdrawal a lot earlier. Right now it’s looking like two years for one contiguous run at withdrawal from KL, closer to 3 if I include the total withdrawal time. If you haven’t done so I recommend spending some time there and weighing the contents of the bento users, especially klonopin. Good luck.
     
  6. Folk

    Folk Well-Known Member

    Yeah reading the "its worse to tapper off than heroin" just makes me want to stay on it....

    I've taking for 4 years and i only take for sleeping but I've never increased past 20-25 drops (I only take 30 drops when in I'm somewhere hard to sleep or with someone else in my bed)

    So thats arround 2.5 mg which should be considered REALLY safe according to what you can actually take on a daily basis...
    Don't know if that makes it easier to withdrawl though... I expected insomnia and even anxiety but Never expected pain from it...


    Funny thing is, I went on a hollyday some months ago and forgot to bring the KL... I didn't worry much I just took some Xanex that my friend had for sleeping and I didn't notice any issues (nothing major at least since the pain fluctuates so much you can never tell what causes what)


    Also @Zapped, could you please keep me updated how you're withdrawl is going? Thanks (btw how much did you take and how much were you taking when you stopped it completely?)
     
    Last edited: Apr 7, 2019
  7. pbyr

    pbyr Member

    They would never prescribe those for me so I had to look for alternatives. Thankfully I found GABA which if taken under the tongue (not taken orally but open the cap under the tongue), GABA is the molecule that benzos work for. Benzos work by inhibiting reuptake vs. GABA supplement actually donates that molecule. Fixed the sleep issue, fixed the anxiety issue (which was quite severe).

    Vitamin B6 and magnesium also support GABA production.
     
    Tammy7 likes this.
Loading...
Similar Threads - Klonazepan necessary evil
  1. Cort
    Replies:
    23
    Views:
    2,837